Ask Health Experts and Get Answers to Your Health Question ASAP
Pardon me, but I would like to know if he uses drugs or drinks alcohol, as this can have an effect on personality and imagination. Thank you!. Sometimes psychiatric symptoms seem to appear out of the blue in a normal healthy individual. He needs a psychiatric work-up with the pschiatrist and should be in talk therapy with the doc as well to discuss what is going on and what he is feeling. These thoughts can occur when one fears losing loved ones and having a wife and little girl could make him fearful of dying and losing his family. These thoughts can occur in some people.
Dying fear is created by the unconcious mind and is used as a protective mechanism.
Please take a look at the website below for more info.
Thank you for your reply and the extra added detail! Yes, I do think you are taking the best route right now. He needs the comfort and reassurance that he is ok and death is NOT upon him. His feelings can only be controlled by him and that usually makes it difficult for the family. See how he does on the zanax as that will relieve some anxiety and help him to sleep. As far as the antidepressants go, I am not convinced that you have described the signs of clinical depression. If the medication does not help him then I would talk to the doc about not using an antidepressant. Also, seratonin levels should be checked to see if he benefits from the antidepressant. Talk therapy is very important and I am a strong believer of the imporance of nutrition, on the mind and body. He should avoid foods and drinks containing high amounts of sugars and avoid processed foods.. Have him increase fresh fruit and vegetable intake. Drink plenty of water and take a daily multivitamin which contains vitamin B complex as this is good for the nervous system. In addition to psychotherapy he will need a tremendous amount of distraction and reassurance from the family, which sounds very supportive.
Please let me know if you would like to talk further.
I hope all will be well with your grandson!